Texas, 2024

Hail and Damaging Winds in Texas, May 9, 2024

May 9, 2024 · NWS EWX · 45 events in 9 counties and zones

Thunderstorms developed near the triple point of low pressure center, frontal boundary, and dryline. Some of these storms produced very large hail in excess of 5 to 6 inches in diameter and produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed near the triple point of low pressure center, frontal boundary, and dryline. Some of these storms produced very large hail in excess of 5 to 6 inches in diameter and produced damaging wind gusts. Monetary loss due to damage to areas of Blanco and Hays counties was likely in the tens of millions of dollars. Estimates for the City of San Marcos is near 750 thousand for debris removal, repairs to public facilities and infrastructure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 9, 5:38 PM CST, 12 minutes earlier.

Area forecast discussion, May 9, 5:38 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
638 PM CDT Thu May 9 2024

...New AVIATION...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 224...
Issued at 548 PM CDT Thu May 9 2024

Severe thunderstorms have developed along a cold front and dryline in
Central TX and are moving toward the southeast. We expect additional
storms to develop this evening as the boundaries move toward our CWA.
We have issued a Severe Thunderstorm Watch for most of the Hill
Country and northern I-35 Corridor until midnight tonight.
Thunderstorms will be capable of producing hail up to three inches in
diameter, wind gusts up to 80 mph, and a tornado or two.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 340 PM CDT Thu May 9 2024

Early this afternoon a surface cold front stretched from north Texas
into a triple point in west central Texas with the dryline extending
south from there. Very humid and warm conditions exists south of the
cold front and east of the dryline, along with very unstable
conditions above the cap. The cap is still present on ACARS soundings
out of AUS, but has shown initial signs of a weakening trend. The
strong surface heating should continue this trend into the late
afternoon across the Hill Country and Austin metro area. CAMs have
been indicating upstream convection along the aforementioned surface
features to enter Llano and Burnet counties after 5 PM and into the
Austin metro area after 7 PM. A few WoFS members are initiating
convection ahead of the dryline as far south as Medina and Kendall
after 5 PM. MLCAPE values are forecast to be an impressive 3500-4500
J/kg south of the cold front and east of the dryline, and with
sufficient effective bulk shear values isolated storms developing
into or over the Hill Country and into the I-35 corridor near Austin
will be very capable of producing very large hail and damaging
straight-line winds. An isolated tornado can't be ruled out. A Level
2-3 out of 5 risk for severe storms is still in place for this area.
It's less certain how far south the storms can make it into the mid
and late evening as convective inhibition begins to build into the
Coastal Plains and San Antonio metro area, but we will watch these
areas closely. The storms are eventually forecast to weaken and
dissipate late evening east of I-35 and north of I-10.

The cold front is forecast slip through most of the central and
eastern areas tonight. Drier and "cooler" air will be in place for
Friday. The front should also help to sweep a lot of the haze out of
the area, which has partially been caused by background residual
smoke in the air originating from seasonal burnings in Mexico and
Central America.

The cold front is forecast to hang up along the Rio Grande Friday
morning. Models have been consistent with developing convection
across this region midday Friday, with downstream development and
propagation back into the western Hill Country and possibly San
Antonio metro area in the afternoon. Isolated strong to severe
storms could be possible Friday afternoon into the early evening.
SPC has placed portions of the Rio Grande, southern Edwards Plateau,
western Hill Country, and San Antonio metro area in a Level 1 out of
5 risk for severe storms Friday, with large hail the primary risk.

Finally, temperatures this afternoon across western areas along the
Rio Grande and south of U.S. 90 will top out around 100-105 degrees,
with mid 90s into the western Hill Country, San Antonio metro, and
inland Coastal Plains. East of the dryline, these temperatures
combined with the humidity may cause heat illness for those that are
not acclimated to the early season heat or are not taking proper
heat precautions. We have issued a Special Weather Statement for
this. High temperatures Friday are forecast to range from the low to
mid 80s north of I-10 to upper 80s to low 90s south.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 340 PM CDT Thu May 9 2024

A period of active weather will likely continue across portions of
the long-term portion of the forecast. However, wide spread chances
for significant severe weather will not be as high this weekend as
in the short-term. A subtle disturbance will move into the area this
weekend providing some lift for a 20-40 percent chance of showers
and isolated storms mainly out west Saturday. This activity will
transition into much of the remainder of the forecast area for
Sunday with increasing PoPs. Overall, instability amounts will be
meager but given the convective season, can't completely rule out a
strong storm at times during the weekend. Rain amounts for the
weekend will likely average a half an inch or less for most
locations but some isolated higher amounts will also be possible.

For early next week, a weak boundary may bring additional rain
chances to portions of the CWA on Monday. If this were to verify
some severe weather may be possible as instability amounts are
expected to increase. After probable dry weather on Tuesday, another
disturbance could bring additional chances of thunderstorms
Wednesday evening. Highs this weekend will mostly be in the 70s and
80s but will return into the 80s and 90s next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Thu May 9 2024

Isolated thunderstorms have developed and will move across the
northern part of the area over the next few hours. Storms may impact
AUS between about 01Z and 04Z. They could produce wind gusts up to 35
kts and large hail. Storms are unlikely at the other terminals.
Beyond the evening storms, winds will shift to the northeast late
this evening. MVFR ceilings will develop overnight at all terminals
after midnight. Wind speeds will increase by late morning Friday
with gusts of 20 to 25 kts possible. VFR conditions will return by
early afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  85  65  82 /  40  10  10  10
Austin Bergstrom Intl Airport  70  83  65  81 /  40  10  10  10
New Braunfels Muni Airport     71  86  67  84 /  20  10  10  20
Burnet Muni Airport            66  81  63  78 /  40  10  10  20
Del Rio Intl Airport           76  89  72  86 /  10  60  40  40
Georgetown Muni Airport        67  81  63  79 /  50  10  10  20
Hondo Muni Airport             72  87  68  83 /   0  20  10  20
San Marcos Muni Airport        70  84  65  82 /  20  10  10  10
La Grange - Fayette Regional   72  86  67  82 /  30  10  10  10
San Antonio Intl Airport       72  86  68  82 /  10  20  10  20
Stinson Muni Airport           74  87  69  84 /  10  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...76
Long-Term...29
Aviation...05
Hazardous weather outlook, May 9, 4:12 AM CST, 13 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
512 AM CDT Thu May 9 2024

TXZ171>173-183>194-202>209-217>225-228-101015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
512 AM CDT Thu May 9 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Areas of fog can be expected across south central Texas this
morning. Some dense fog is possible from the Hill Country into
the Interstate 35 corridor.

There is a risk for strong to severe storms for areas along and
northeast of a Rocksprings to San Antonio to Cuero line this
afternoon and evening. Large, possibly very large hail and
damaging winds are the main severe weather threats. In addition, a
tornado can't be ruled out.

Hot and humid conditions continue today, with high temperatures
ranging from near 90 to near 106 across the Rio Grande Plains.
Heat index values up to 108 are expected with the highest values
near the Coastal Plains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, May 9, 1:27 PM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
227 PM CDT Thu May 9 2024

TXZ202>205-217>222-228-092300-
Kinney-Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Wilson-
Karnes-Dimmit-
Including the cities of Brackettville, Uvalde, Hondo,
San Antonio, Eagle Pass, Crystal City, Pearsall, Pleasanton,
Floresville, Karnes City, and Carrizo Springs
227 PM CDT Thu May 9 2024

...Elevated Heat Index Values this Afternoon...

Hot and humid conditions will result in heat index values of 103
to 107 degrees this afternoon, with a few locations above this.
These early season hot temperatures and high humidity may cause
heat illness for those that are not acclimated to the heat or are
not taking proper heat precautions. If spending time outdoors
this afternoon drink plenty of water and take frequent breaks out
of the heat and direct sun. Do not leave young children and pets
in unattended vehicles. Car interiors will reach lethal
temperatures in a matter of minutes.
Special weather statement, May 9, 5:44 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
644 PM CDT Thu May 9 2024

TXZ171-188-190-100015-
Blanco TX-Gillespie TX-Llano TX-
644 PM CDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Blanco,
northeastern Gillespie and southeastern Llano Counties through 715 PM
CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Willow City, or 18 miles southwest of Kingsland, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Mountain, Horseshoe Bay, Willow City, Blowout, Eckert, and
Sunrise Beach Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

&&

LAT...LON 3050 9877 3061 9844 3043 9831 3035 9871
TIME...MOT...LOC 2343Z 280DEG 11KT 3048 9867

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP

The radar

The Austin/San Antonio radar (KEWX), 118 km away, was scanning. The volume nearest the first event began at 23:48 UTC.

Open the radar archive at this moment

Event by event

26 hail, 19 thunderstorm wind. Local standard time, as filed.

Hail, Llano

When
May 9, 5:50 PM CST
Where
Llano County, 0.69 mi S of Oxford
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.590, -98.700

A thunderstorm produced quarter size hail northeast of Enchanted Rock State Park.

Hail, Blanco

When
May 9, 6:21 PM CST
Where
Blanco County, 2.16 mi NNW of Johnson City
Measured
1.25 in hail
Reported by
Public
Coordinates
30.310, -98.410

A thunderstorm produced half dollar size hail north of Johnson City.

Hail, Blanco

When
May 9, 6:21 PM CST
Where
Blanco County, 0.49 mi S of Johnson City
Measured
6.12 in hail
Property damage
$10 million
Reported by
Public
Coordinates
30.273, -98.399

A thunderstorm produced 6.12 inch diameter hail in Johnson City. This measurement was estimated using a photo of the hailstone with a measuring tape and then adjusting using machine size estimate work from the IBHS (Insurance Institute for Business and Home Safety). As of this writing there is no official estimate of property damages from either private insurance (cars, roofs, etc) or from county/city property such as county owned schools, county-city vehicles, etc. Am putting an estimate of 10 million dollars as a starting point guesstimate. Will update at a later time if data allows for a more accurate damage estimate.

Hail, Blanco

When
May 9, 6:23 PM CST
Where
Blanco County, 2.16 mi NNW of Johnson City
Measured
1.5 in hail
Reported by
Public
Coordinates
30.310, -98.410

A thunderstorm produced ping pong size hail in Johnson City.

Hail, Blanco

When
May 9, 6:23 PM CST
Where
Blanco County, 2.83 mi SSE of Johnson City
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
30.240, -98.390

A thunderstorm produced golf ball size hail in Johnson City.

Hail, Blanco

When
May 9, 6:28 PM CST
Where
Blanco County, 0.6 mi W of Johnson City
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
30.280, -98.410

A thunderstorm produced golf ball size hail in Johnson City.

Hail, Blanco

When
May 9, 6:40 PM CST
Where
Blanco County, 9.04 mi SE of Johnson City
Measured
4.25 in hail
Reported by
Storm Chaser
Coordinates
30.190, -98.290

A thunderstorm produced softball size hail southeast of Johnson City.

Hail, Hays

When
May 9, 6:44 PM CST
Where
Hays County, 2.16 mi SSW of Henly
Measured
2.75 in hail
Reported by
CoCoRaHS
Coordinates
30.170, -98.230

A thunderstorm produced baseball size hail near Henly.

Hail, Blanco

When
May 9, 6:50 PM CST
Where
Blanco County, 0.6 mi W of Johnson City
Measured
5 in hail
Reported by
Storm Chaser
Coordinates
30.280, -98.410

A thunderstorm produced five inch diameter size hail in Johnson City.

Hail, Hays

When
May 9, 7:04 PM CST
Where
Hays County, 4.84 mi S of Mt Gaynor
Measured
3 in hail
Property damage
$10 million
Reported by
CoCoRaHS
Coordinates
30.080, -98.130

A thunderstorm produced three inch diameter hail south of Dripping Springs. As of this writing there is no official estimate of monetary loss due to the hail across Hays County including Dripping Springs and the Wimberley area. Will go with an initial 10 million dollars and this will be updated at a later time if more accurate estimates come in from city or county officials.

Hail, Hays

When
May 9, 7:07 PM CST
Where
Hays County, 5.53 mi WNW of Wimberley
Measured
2.5 in hail
Reported by
CoCoRaHS
Coordinates
30.040, -98.130

A thunderstorm produced 2.5 inch diameter hail northwest of Wimberley.

Hail, Hays

When
May 9, 7:14 PM CST
Where
Hays County, 1.38 mi N of Wimberley
Measured
2.5 in hail
Reported by
CoCoRaHS
Coordinates
30.020, -98.050

A thunderstorm produced 2.5 inch diameter hail northeast of Wimberley.

Hail, Hays

When
May 9, 7:15 PM CST
Where
Hays County, 0.91 mi NW of Wimberley
Measured
2 in hail
Reported by
Public
Coordinates
30.010, -98.060

A thunderstorm produced two inch diameter hail in Wimberley.

Hail, Hays

When
May 9, 7:15 PM CST
Where
Hays County, 6.91 mi WNW of Wimberley
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
30.050, -98.150

A thunderstorm produced two inch diameter hail northwest of Wimberley.

Thunderstorm Wind, Comal

When
May 9, 7:19 PM CST
Where
Comal County, 0.69 mi N of Fischer
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.980, -98.270

A thunderstorm produced wind gusts estimated at 70 mph that blew over a tree in Fischer.

Thunderstorm Wind, Hays

When
May 9, 7:24 PM CST
Where
Hays County, 2.49 mi WSW of San Marcos
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
29.890, -97.940

A thunderstorm produced wind gusts measured at 65 mph by a private weather station in San Marcos.

Thunderstorm Wind, Hays

When
May 9, 7:25 PM CST
Where
Hays County, 3.66 mi NW of San Marcos Lowman Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$750,000
Reported by
Public
Coordinates
29.890, -97.990

A thunderstorm produced wind gusts measured at 70 mph that knocked over some trees in San Marcos. The City of San Marcos Office of Emergency Management reports near 750 thousand dollars in damages to public facilities, infrastructure, broadband tower repairs, and debris removal.

Hail, Williamson

When
May 9, 7:25 PM CST
Where
Williamson County, Andice
Measured
1 in hail
Reported by
Public
Coordinates
30.780, -97.850

A thunderstorm produced quarter size hail in Andice.

Hail, Hays

When
May 9, 7:27 PM CST
Where
Hays County, 4.57 mi NW of San Marcos Lowman Ar
Measured
3 in hail
Reported by
Public
Coordinates
29.900, -98.000

A thunderstorm produced three inch diameter hail at the San Marcos Academy west of the city.

Thunderstorm Wind, Hays

When
May 9, 7:27 PM CST
Where
Hays County, 4.57 mi NW of San Marcos Lowman Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
29.900, -98.000

A thunderstorm produced wind gusts estimated at 70 mph that knocked down multiple trees northwest of San Marcos.

Thunderstorm Wind, Hays

When
May 9, 7:28 PM CST
Where
Hays County, San Marcos Lowman Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
29.850, -97.950

A thunderstorm produced wind gusts estimated at 60 mph at a hospital in San Marcos.

Hail, Hays

When
May 9, 7:29 PM CST
Where
Hays County, 2.16 mi NNE of San Marcos Lowman Ar
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
29.880, -97.940

A thunderstorm produced 2.5 inch diameter hail near the outlet mall in San Marcos.

Hail, Hays

When
May 9, 7:30 PM CST
Where
Hays County, 2.77 mi WNW of San Marcos Lowman Ar
Measured
1.25 in hail
Reported by
Public
Coordinates
29.870, -97.990

A thunderstorm produced half dollar size hail in San Marcos.

Thunderstorm Wind, Hays

When
May 9, 7:30 PM CST
Where
Hays County, 3.6 mi W of San Marcos Lowman Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
29.850, -98.010

A thunderstorm produced wind gusts estimated at 70 mph that blew down some trees and damaged the roof a church in San Marcos.

Thunderstorm Wind, Hays

When
May 9, 7:32 PM CST
Where
Hays County, 2.49 mi WSW of Wimberley
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.990, -98.090

A thunderstorm produced wind gusts estimated at 60 mph that knocked down some three inch diameter tree limbs.

Thunderstorm Wind, Hays

When
May 9, 7:34 PM CST
Where
Hays County, 2.49 mi WSW of Wimberley
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.990, -98.090

A thunderstorm produced wind gusts estimated at 60 mph that knocked down some three inch diameter tree limbs.

Thunderstorm Wind, Hays

When
May 9, 7:35 PM CST
Where
Hays County, 4.25 mi W of San Marcos
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
29.910, -97.970

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a Chinese Elm tree onto the roof of a building northwest of San Marcos.

Hail, Hays

When
May 9, 7:36 PM CST
Where
Hays County, 2.16 mi NNW of San Marcos Lowman Ar
Measured
2 in hail
Property damage
$5,000
Reported by
COOP Observer
Coordinates
29.880, -97.960

A thunderstorm produced hail up to two inches in diameter that broke several house windows and destroyed a solar panel in San Marcos.

Hail, Hays

When
May 9, 7:38 PM CST
Where
Hays County, 2.27 mi SW of San Marcos
Measured
2 in hail
Reported by
Public
Coordinates
29.880, -97.930

A thunderstorm produced chicken egg size hail in San Marcos.

Thunderstorm Wind, Caldwell

When
May 9, 7:40 PM CST
Where
Caldwell County, 2.52 mi W of Martindale to 2.79 mi S of Martindale
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
NWS Employee
Coordinates
29.855, -97.862

A thunderstorm produced wind gusts estimated at 70 mph that damaged trees, power poles, and power lines along the Guadalupe-Caldwell county line near Martindale.

Hail, Williamson

When
May 9, 7:42 PM CST
Where
Williamson County, 1.82 mi NW of Georgetown
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.650, -97.690

A thunderstorm produced quarter size hail in Georgetown.

Thunderstorm Wind, Guadalupe

When
May 9, 7:43 PM CST
Where
Guadalupe County, 0.6 mi W of Kingsbury
Measured
54 kt (62 mph) estimated gust
Reported by
Mesonet
Coordinates
29.650, -97.830

A thunderstorm produced wind gusts measured at 54 kts by the Barker Ranch mesonet station.

Hail, Williamson

When
May 9, 7:43 PM CST
Where
Williamson County, 3.29 mi NNW of Georgetown Muni Arpt
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
30.720, -97.710

A thunderstorm produced hail up to half dollar size in Sun City.

Thunderstorm Wind, Guadalupe

When
May 9, 7:44 PM CST
Where
Guadalupe County, 3.01 mi NNE of Clear Spg
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
29.710, -98.050

A thunderstorm produced wind gusts measured at 53 kts by the ASOS at the New Braunfels National Airport.

Thunderstorm Wind, Guadalupe

When
May 9, 7:44 PM CST
Where
Guadalupe County, 3.01 mi NNW of Sullivan
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.690, -97.790

A thunderstorm produced wind gusts estimated at 60 mph that damaged some trees on CR 232 between Prairie Lea and Kingsbury.

Hail, Williamson

When
May 9, 7:46 PM CST
Where
Williamson County, 2.39 mi NNE of Georgetown Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
30.710, -97.660

A thunderstorm produced quarter size hail near the Georgetown Executive Airport.

Thunderstorm Wind, Guadalupe

When
May 9, 7:48 PM CST
Where
Guadalupe County, 1.2 mi E of Sullivan
Measured
51 kt (59 mph) measured gust
Reported by
Utility Company
Coordinates
29.650, -97.750

A thunderstorm produced wind gusts measured at 51 kts by a utility mesonet station east of Kingsbury.

Thunderstorm Wind, Guadalupe

When
May 9, 7:55 PM CST
Where
Guadalupe County, 3.08 mi WSW of Behring Store
Measured
53 kt (61 mph) estimated gust
Reported by
ASOS
Coordinates
29.560, -97.900

A thunderstorm produced wind gusts measured at 53 kts by the ASOS at the Randolph AFB Auxiliary Field east of Seguin.

Thunderstorm Wind, Guadalupe

When
May 9, 7:58 PM CST
Where
Guadalupe County, 3.08 mi ENE of Seguin Beicker Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
29.540, -97.730

A thunderstorm produced wind gusts measured at 50 kts by the Jones Ranch mesonet station west of Belmont.

Thunderstorm Wind, Guadalupe

When
May 9, 8:00 PM CST
Where
Guadalupe County, 2.83 mi SSE of Staples
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.740, -97.820

A thunderstorm produced wind gusts estimated at 70 mph that blew the metal roof off of an outbuilding near Staples.

Thunderstorm Wind, Hays

When
May 9, 8:09 PM CST
Where
Hays County, 5.11 mi SE of Wimberley
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
29.940, -98.000

A thunderstorm produced wind gusts estimated at 70 mph that blew some trees and powerlines between Wimberley and San Marcos.

Hail, Williamson

When
May 9, 8:11 PM CST
Where
Williamson County, 0.59 mi E of Taylor
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.570, -97.410

A thunderstorm produced golf ball size hail in Taylor.

Thunderstorm Wind, Gonzales

When
May 9, 8:16 PM CST
Where
Gonzales County, 1.39 mi ENE of Gonzales
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.510, -97.450

A thunderstorm produced wind gusts estimated at 60 mph that damaged some trees in Gonzales.

Hail, Lee

When
May 9, 8:44 PM CST
Where
Lee County, 0.6 mi W of Lexington
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.420, -97.010

A thunderstorm produced quarter size hail in Lexington.

Hail, Lee

When
May 9, 9:08 PM CST
Where
Lee County, 0.6 mi W of Giddings
Measured
2 in hail
Reported by
Public
Coordinates
30.180, -96.940

A thunderstorm produced hail up to two inches in diameter in Giddings.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1181328, 1181329, 1181331, 1181333, 1181336, 1181337, 1181339, 1181340, 1181345, 1181349, 1181365, 1181367, 1181373, 1181374, 1181376, 1181378, 1181379, 1181380, 1181388, 1181403, 1181433, 1181409, 1181410, 1181414, 1181418, 1181420, 1181424, 1181426, 1181428, 1181438, 1181440, 1181442, 1181443, 1181445, 1181448, 1181450, 1181451, 1181457, 1181458, 1181460, and more.